MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ LOOP; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A visual evaluation of the returned device found that stent was broken 17 cm from the renal pigtail.The broken section was inspected under magnification, and no smooth surfaces were noticed over the fracture zone, which indicates that the stent was not broken due to mechanical cut.Based on the product analysis, it is most likely that anatomical/procedural factors were encountered during the procedure which may have limited the overall performance of the device.The failure noted was most probably caused due to the force used (torcion generated) when the stent was pulled out from the patient's body.Additionally, this failure is consistent with one caused by the suture when it is being pulled, or due to the forceps use during the stent removal.Therefore, the most probable root cause selected for the complaint is "operational context".A dhr (device history record) review was performed and no deviation was found.A labeling review was performed and no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ loop ureteral stent was implanted in the kidney during a ureteroscopy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the coil of the stent detached inside the patient.The detached piece was successfully retrieved from the patient using forceps.The procedure was completed with another polaris¿ loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ¿stable¿.

Brand Name
POLARIS¿ LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7016775
Report Number3005099803-2017-03245
Device Sequence Number19157398
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2018
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number17590291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;